Drought, Adair
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Eastern Oklahoma experienced only one rainfall event during the month of February. During this mid-month event, rainfall across the region ranged from one hundredth to one tenth of an inch across portions of northeastern Oklahoma to as much as three to four inches across portions of east central and southeastern Oklahoma.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Eastern Oklahoma experienced only one rainfall event during the month of February. During this mid-month event, rainfall across the region ranged from one hundredth to one tenth of an inch across portions of northeastern Oklahoma to as much as three to four inches across portions of east central and southeastern Oklahoma. The rainfall that fell across eastern Oklahoma in February was below the monthly average amounts for much of the region, with a large portion of northeastern Oklahoma only receiving from one to five percent of monthly average precipitation amounts. These very dry conditions, compounding on several months of dry weather, allowed the drought that developed across portions of the region in January to expand in February. Severe (D2) drought conditions developed across all of Washington, Nowata, Craig, Ottawa, Rogers, Mayes, Delaware, Wagoner, and Cherokee Counties, and developed across portions of Tulsa, Muskogee, Adair, McIntosh, Pittsburg, Pushmataha, and Choctaw Counties. Extreme (D3) drought conditions developed into portions of Choctaw, Ottawa, Delaware, Mayes, Wagoner, Cherokee, Muskogee and Adair Counties during the month. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 10:48 PM CST, 1 hour 12 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Tulsa OK 1048 PM CST Sat Jan 31 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1045 PM CST Sat Jan 31 2026 - Cold temperatures and low wind chills continue into Sunday morning. - A sharp warming trend begins Sunday afternoon and continues into Monday. - Low rain chances are forecast ahead of an approaching upper wave and associated front Tuesday, mainly across far SE OK into west-central AR. && .SHORT TERM... (Through Sunday) Issued at 1002 PM CST Sat Jan 31 2026 A PV max embedded within NW flow aloft was over Nebraska and Kansas this evening, diving southeast. Lift in association with the system will spread across the region overnight. As the previous shift mentioned, model soundings show decent lift in the saturated 600- 700mb DGZ layer. However, the air below cloud level from 700mb to the ground is pretty dry. Area obs have not reported any snow thus far, indicative of the snow/flurries evaporating before it reaches the ground. Nevertheless, will continue to carry mention of flurries. The lift weakens by early morning. Sunday will start off with wind chills in the teens and single digits in some spots. Skies will clear with winds switching to the southwest as the surface ridge moves toward the Gulf Coast. An increasing downslope component to the lower level flow and full insolation will lead to a much warmer day on Sunday compared to today, with highs in the 40s. Lacy && .LONG TERM... (Sunday Night through Saturday) Issued at 1000 PM CST Sat Jan 31 2026 The temperature forecast for Monday is a bit more complicated. A LLTR develops over the region on Monday leading to above average warmth for this time of year, to the south of a back door cold front. This boundary may push into far NE OK and keep temps cooler there. Also, lingering effects from snow/sleet cover and increasing high cloud may hold temps back from max potential. Deterministic and ensemble data is in good agreement with the forecast evolution on Tuesday. Warm/moist advection ahead of an approaching wave and associated front will bring shower chances from east TX across the ArkLaTex and into southern AR. The southeastward trend in the placement of the precip warrants the downward trend in the model blend (NBM) PoPs for SE OK into NW AR. A PV max diving south into the region on the back side of the upper wave on Wednesday could bring some sprinkles or flurries but should not be a big deal. High temps on Tuesday and especially Wednesday will be cooler than Monday, dropping back below average for this time of year into the 40s to low 50s. A warming trend will ensue Thursday and continue into Friday as the split-flow block over the West breaks up and ridging slides over the Plains aloft. Eventually the pattern de-amplifies and becomes more zonal around a week from now. Above average warmth and dry weather will prevail. Lacy && .AVIATION... (06Z TAFS) Issued at 1045 PM CST Sat Jan 31 2026 Broad area of mid clouds will continue over the forecast area through tonight, then move off to the east Sunday morning. Still a possibility of a few flurries reaching the ground, but the probability of any notable reduction to visibility remains very low. Otherwise VFR Conditions prevail with winds increasing some out of the WSW Sunday afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 20 47 26 59 / 10 0 0 0 FSM 19 45 25 59 / 10 0 0 0 MLC 20 48 29 61 / 10 0 0 0 BVO 18 46 21 53 / 10 0 0 0 FYV 13 42 26 57 / 10 0 0 0 BYV 12 40 27 55 / 10 0 0 0 MKO 19 47 27 59 / 10 0 0 0 MIO 13 41 24 52 / 10 0 0 0 F10 20 48 28 62 / 10 0 0 0 HHW 22 46 28 61 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....30 AVIATION...14
Hazardous Weather Outlook National Weather Service Tulsa OK 1250 PM CST Sat Jan 31 2026 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011900- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1250 PM CST Sat Jan 31 2026 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. DISCUSSION... Cold weather will continue today and tonight. A few areas of light snow could develop late this evening or overnight but no accumulation is expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY TO FRIDAY...No Hazards. EXTENDED DISCUSSION... Warmer weather returns Sunday and Monday. There will be a slight chance of showers for parts of the area Tuesday to Wednesday. Temperatures will warm further with dry conditions for the end of next week. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
18 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, February 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1313909, 1313910, 1313911, 1313912, 1313913, 1313914, 1313915, 1313916, 1313917, 1313918, 1313919, 1313920, 1313921, 1313922, 1313923, 1313924, 1313925, 1313926.